MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DEPTH GAUGE FOR 2.0MM SCREWS; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. DEPTH GAUGE FOR 2.0MM SCREWS; PLATE, FIXATION, BONE
Model Number 71174922
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the item broke during surgery, with instruments outside the patient.Procedure was completed with a sn backup device.No surgical delay was reported.No other complications were reported at this time.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection confirmed the depth gauge for 2.0mm screws is broken into three pieces.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
D10: additional information provided in d4 (lot number and expiration date), d10 and h4.

Brand Name
DEPTH GAUGE FOR 2.0MM SCREWS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10474498
Report Number1020279-2020-04315
Device Sequence Number3218684
Product Code HRS
UDI-Device Identifier00885556387399
UDI-Public00885556387399
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174922
Device Catalogue Number71174922
Device Lot Number14MTRS145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/11/2020
09/21/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/16/2020
09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1